Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Skin Care and Diseases

Flushing of the skin on face

11/29/2006

Question:

i suffer from roacea and the skin on my face is very res is there any thing that does not cost a lot of money that can help relieve this.

Answer:

A flushing appearance of the face goes hand-in-hand with the diagnosis of rosacea.  Treatment with topical anti-inflammatories such as Metronidazole  will help diminish papules and pustules, but has very little impact on the telangiectasia on flushing.

You should keep track of any items that may make you flush, such as caffeine, ethel alcohol in all of its forms, and sudden change in temperature.  These have all been associated with flushing.  I would suggest that you keep a diary for several weeks and see if any of the ingestants that you take cause a problem.  I would also look at your medication list to see if you have are taking any vasodilators which control blood pressure.  If temperature seems to be playing a role, you may wish to wear a ski mask during the winter to minimize the changes.

Above all, you should see your board certified dermatologist for a careful review of your problem.  There are other things besides rosacea that are associated with episodic flushing and your physician needs to be sure that your problem is related only to the syndrome that constitutes rosacea.

 

For more information:

Go to the Skin Care and Diseases health topic, where you can:

Response by:

Charles L Heaton, MD
Professor
College of Medicine
University of Cincinnati